# SDR CA150814005

- Difficulty date: August 12, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Engine: Garrtt TPE331*
- System (JASC): 6122 · Propeller Governor
- Part: Thrust Bearing
- Part number: 1415336
- Condition: Damaged
- Location: Csd
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING PRODUCTION ACCEPTANCE TESTING, THE THRUST BEARING, 1415-336 WAS FOUND TO EXHIBIT EXCESSIVE WEAR AFTER 1.5 HR TEST PERIOD.  THIS BEARING IS USED IN CONTROLLING THE SPEED IN THE OPERATION OF THE CSSA GOVERNOR, CONSTANT SPEED SINGLE ACTING, CSSA, PROPELLER GOVERNORS.  MFG PN 3105716-5, 897410-16, 897410-4.  INSPECTION INDICATES THE RACEWAY OF THE BEARING ON A SPECIFIC LOT WAS MACHINED INCORRECTLY.  THIS CONDITION CAUSED THE BALL RETAINER FOR THE BEARING TO WEAR.  GOV MFG HAS ISOLATED THE LOT AND IS INVESTIGATING THE CAUSE OF THE MFG ERROR THERE HAS BEEN NO IN-FLIGHT OPS INCIDENTS REPORTED WHERE THIS NON CONFORMANCE HAS BEEN INVOLVED.  GOV MFG IS REQUESTING REPAIR STATIONS AND OPERATORS TO CONTAIN INVENTORY OF THE HARDWARE UNTIL A RECOMMENDATION CAN BE MADE REGARDING DISPOSITION OF THIS HARDWARE.  MFG HAS INITIATED LIFE TEST AND FAILURE MODES AND EFFECTS OF THIS CONDITION ON OPERATION IN ORDER TO PROVIDE A FIELD RECOMMENDATION.
